Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 12, 2014, 2:55 AM MST for Phillips County, Montana. It took effect at Feb 12, 2014, 12:00 PM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2014, 2:55 AM MST (09:55 UTC)
- In effect from
- Feb 12, 2014, 12:00 PM MST
- Expired
- Feb 12, 2014, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 1:45 PM MST | NON-TSTM WND GST 65 | 11 Ene Malta, MT | |
| Feb 12, 1:45 PM MST | NON-TSTM WND GST 65 | 11 Ene Zortman, MT | |
| Feb 12, 1:57 PM MST | NON-TSTM WND GST 75 | 11 Ene Zortman, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS75 KGGW 120955 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 255 AM MST WED FEB 12 2014 MTZ060-122300- /O.UPG.KGGW.HW.A.0003.140212T1900Z-140213T0300Z/ /O.NEW.KGGW.HW.W.0006.140212T1900Z-140213T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 255 AM MST WED FEB 12 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON HIGHWAY 191 SOUTH OF MALTA WEDNESDAY AFTERNOON AND EVENING. AREAS OF BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
483 WWUS75 KGGW 121632 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 932 AM MST WED FEB 12 2014 MTZ060-130300- /O.CON.KGGW.HW.W.0006.140212T1900Z-140213T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 932 AM MST WED FEB 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON HIGHWAY 191 SOUTH OF MALTA WEDNESDAY AFTERNOON AND EVENING. AREAS OF BLOWING AND DRIFTING SNOW ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
023 WWUS75 KGGW 122152 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 252 PM MST WED FEB 12 2014 MTZ060-130300- /O.CON.KGGW.HW.W.0006.000000T0000Z-140213T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 252 PM MST WED FEB 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...WEST 40 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH. * IMPACTS...VERY STRONG CROSS WINDS WILL MAKE TRAVEL EXTREMELY HAZARDOUS ON HIGHWAY 191 SOUTH OF MALTA THIS AFTERNOON AND EVENING. A WIND GUST OF 75 MPH WAS RECORDED THIS AFTERNOON CROSSING US HIGHWAY 191 ABOUT 11 MILES ENE OF ZORTMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
866 WWUS75 KGGW 130241 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 741 PM MST WED FEB 12 2014 MTZ060-130345- /O.EXP.KGGW.HW.W.0006.000000T0000Z-140213T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 741 PM MST WED FEB 12 2014 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS ARE DECREASING AS HIGH PRESSURE MOVES INTO THE AREA... HOWEVER WIND SPEEDS OF 20 TO 40 MPH WILL CONTINUE FOR A FEW MORE HOURS BEFORE RELAXING AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 11, 9:28 PM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 11, 9:28 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 928 PM MST TUE FEB 11 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATE...SNOW IS DEPARTING FROM THE SOUTHEAST THIS EVENING. FORECAST IS ON TRACK. DO HAVE SOME CONCERN FOR THE NORTHERN AREAS WITH TEMPERATURES OVERNIGHT. FOR NOW WILL KEEP WITH THE CURRENT FORECAST. PROTON THE ARCTIC COLD FRONT HAS NOW PUSHED THROUGH NORTHEAST MONTANA...WITH WINDS TURNING TO THE NORTH AND FALLING TEMPERATURES EVIDENT ACROSS THE REGION. THE BULK OF THE PRECIPITATION HAS PUSHED INTO THE SOUTHEAST...WHERE IT WILL TAPER OFF THROUGH THE EVENING HOURS. EXPECT DRY CONDITIONS OVERNIGHT AS ARCTIC HIGH PRESSURE AT THE SURFACE PUSHES THROUGH. EARLY WEDNESDAY MORNING A LEE SIDE TROUGH WILL SET UP ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS. THE TROUGH WILL QUICKLY DEEPEN INTO A POTENT SURFACE LOW BY MIDDAY ACROSS SOUTHERN ALBERTA. THIS IN TURN WILL SEND A WARM AND MOIST SURGE OF AIR INTO NORTHEAST MONTANA...HELPING TEMPS TO WARM AS WELL AS DRIVING SOME PRECIPITATION. WITH THAT SAID THERE COULD BE A BRIEF WINDOW PRE WARM UP DURING THE MORNING HOURS WHERE SOME LIGHT FREEZING RAIN COULD FALL ACROSS SOUTHERN VALLEY...SOUTHERN PHILLIPS...PETROLEUM AND GARFIELD COUNTIES. WITH FREEZING RAIN BEGIN OF SUCH HIGH IMPACT...THIS SITUATION WILL NEED TO BE CLOSELY MONITORED. THE ASSOCIATED COLD FRONT WILL QUICKLY PUSH THROUGH DURING THE AFTERNOON HOURS FROM NORTHWEST TO SOUTHEAST. STRONG GUSTY WINDS REMAIN POSSIBLE IN LEE OF THE LITTLE ROCKIES...THUS THE CURRENT HIGH WIND WATCH LOOKS ON TRACK. WEDNESDAY NIGHT MODIFIED ARCTIC AIR WILL PUSH INTO NORTHEAST MONTANA...BUT THE GOOD NEWS IS THAT IT IS LARGELY A GLANCING BLOW. THAT IS IT DOES NOT LOOK TO BRING A RETURN TO LONG LIVED COLD TEMPERATURES. THURSDAY ANOTHER DISTURBANCE WILL PUSH IN FROM THE WEST...BRINGING THE POTENTIAL FOR LIGHT SNOW TO MUCH OF NORTHEAST MONTANA. ACCUMULATIONS ARE POSSIBLE...ESPECIALLY NEAR THE CANADIAN AND NORTH DAKOTA BORDERS. THIS TOO WILL NEED TO BE MONITORED AS A HIGHLIGHT MAY NEEDED. GUSTY WINDS TOO LOOK LIKE A POSSIBILITY DURING THE AFTERNOON AS LOW LEVEL INSTABILITY ALLOWS GUSTY MIDLEVEL WESTERLY WINDS TO MIX DOWN. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... LONG TERM AFTERNOON UPDATE... A PROGRESSIVE PATTERN WITH SERIES OF RIDGES AND TROUGH IN ZONAL FLOW IS EXPECTED TO STAY INTACT. THE PERIODS MOST LIKELY TO EXPECT RAIN ON ARE FRIDAY/FRIDAY NIGHT DUE TO A OVERRUNNING SHORTWAVE... AND SUNDAY DUE TO SYNOPTIC TROUGH AND COLD FRONTAL PASSAGE. OVERALL CONDITIONS WILL BE MUCH WARMER THAN THE PAST FEW WEEKS... EVEN IF THE WEATHER DOES CHANGE RAPIDLY. MODEL BREAKDOWN OCCURS AROUND MONDAY AFTERNOON. AT THIS POINT CLIMATOLOGY IS ABOUT AS GOOD AS THE ENSEMBLES AND DECIDED TO SKEW TOWARDS IT. WITH A POTENTIAL SYNOPTIC SCALE RIDGE INFLUENCE LOOKING TO TAKE HOLD FROM THE WEST... ALSO WENT DRIER AND WARMER. HOWEVER... THESE PERIODS ONWARDS WILL CHANGE EASILY IN FURTHER MODEL RUNS. GAH PREVIOUS LONG TERM DISCUSSION... THE EXTENDED PERIOD BEGINS THURSDAY NIGHT WITH AN UPPER LEVEL RIDGE OVER THE WEST AND AN UPPER TROUGH IN THE EAST ANCHORED BY HUDSON BAY ARCTIC LOW. THE NORTHWEST FLOW ALOFT OVER NORTHEAST MONTANA THURSDAY NIGHT WILL BE DISTURBANCE-FREE...FOR GRADUALLY CLEARING SKIES AS THE RIDGE AXIS CREEPS ACROSS THE REGION. BY FRIDAY AFTERNOON A SHORTWAVE DISTURBANCE OUT OF THE CANADIAN ROCKIES AND A SURFACE TROUGH WILL INTRODUCE WIND AND PRECIPITATION. WITH THE NEARNESS OF THE MODIFIED ARCTIC BOUNDARY EXPECT MOSTLY RAIN IN THE SOUTH AND SNOW IN THE NORTH INTO FRIDAY NIGHT. OVERALL TEMPERATURES WILL RUN ABOVE NORMAL. SATURDAY THROUGH SUNDAY MORNING...THE NEXT RIDGE MOVES ACROSS THE AREA TO BRING MORE WARMING. THE NEXT TROUGH FROM THE WEST SENDS A COLD FRONT ACROSS NEMONT SUNDAY AFTERNOON. THERE MIGHT BE LIGHT SHOWERS WITH THIS WAVE. INCREASED WESTERLY FLOW WILL KEEP TEMPERATURES UP HOWEVER. ZONAL FLOW FOLLOWS FOR CONTINUED MILD TEMPERATURES EARLY NEXT WEEK. MODELS ARE IN FAIR TO GOOD AGREEMENT WITH THIS GENERAL PATTERN OF A COUPLE OF DISTURBANCES AND ABOVE AVERAGE TEMPERATURES. SCT && .AVIATION... VFR CONDITIONS EXPECTED. THE MAIN BAND OF SNOW SHOWERS HAVE MOVED OUT OF THE AREA...HOWEVER AN ISOLATED SNOW SHOWER IS NOT OUT OF THE REALM WHICH COULD CAUSE BRIEF MVFR CONDITIONS. LIGHT AND VARIABLE WINDS WILL BECOME MORE SOUTHERLY AROUND SUNUP AND INCREASE TO AROUND 10 KTS. AEC && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 11, 2:44 PM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 244 PM MST TUE FEB 11 2014 MTZ060-121200- SOUTHWEST PHILLIPS- 244 PM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY MORNING HAS THE POTENTIAL TO BRING LIGHT FREEZING RAIN. ANY FREEZING RAIN THAT OCCURS COULD CAUSE SIGNIFICANT TRAVEL DIFFICULTY. A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR THE LITTLE ROCKY MOUNTAINS OF SOUTHWEST PHILLIPS COUNTY. WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021-022-121200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- 244 PM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY MORNING HAS THE POTENTIAL TO BRING LIGHT FREEZING RAIN. ANY FREEZING RAIN THAT OCCURS COULD CAUSE SIGNIFICANT TRAVEL DIFFICULTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-023>027-059-061-062-121200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 244 PM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AFTERNOON AND AGAIN ON THURSDAY...LIGHT ACCUMULATING SNOW WILL BE POSSIBLE. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.